MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 02/28/2021
Type of Reportable Event Death
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that in august 2015 a 25mm a trifecta valve was implanted in a 78.1-year-old patient with calcified aortic stenosis.On 02 february 2021, the patient had stenosis of the bioprosthesis and loose aortic stenosis.The sub-aortic time velocity integral (tvi) was 20 cm.The aortic tvi was 58 cm.The aortic vmax was 300 cm/s.Mean aorta gradient was 23 mmhg, there was no vegetation visible through transthoracic route.There was grade 1 mitral insufficiency.There was no pericardial effusion.On 19 february 2021, progressive endocarditis at the level of the aortic bioprosthesis with a thickening of the 3 cusps and voluminous vegetation of 20 x 11 mm, without associated prosthesis dysfunction.The appearance of new vegetation on the aortic surface of the bioprosthesis measured at 13 mm associated with the first known vegetation which appears of stable dimensions at 20mm.On 28 february 2021 the valve was explanted and new 21mm trifecta valve was successfully implanted.It was also reported that the patient passed away post procedure due to infective enterococci faecalis endocarditis.No additional information was provided.
 
Additional Manufacturer Narrative
As reported in a research article, stenosis of the valve and endocarditis was noted about 6 and a half years after implant.It was also reported that the patient died after the replacement procedure due to infective enterococci faecalis endocarditis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications a more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The cause of the reported endocarditis could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16819288
Report Number2135147-2023-01840
Device Sequence Number12543784
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2016
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number4921618
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexUnknown